MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8811313013
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Cellulitis (1768); Purulent Discharge (1812); Foreign Body Reaction (1868); Unspecified Infection (1930); Staphylococcus Aureus (2058); Foreign Body In Patient (2687)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had a peritoneal dialysis catheter implanted in their lower abdomen for the purpose of facilitating and augmenting natural renal function.After approximately 21 months of the catheter being implanted in the patient, they were advised that their natural renal function had recovered and that the catheter could be removed.The catheter was removed by the same physician who performed the implant procedure.For the proceeding years, the patient intermittently experienced discharge and leakage of blood and liquids from the area where the catheter was removed, with diagnoses of skin infections, cellulitis with micro abscess and slight growth of (b)(6) for which the patient was prescribed antibiotics and topical treatments.There was then a diagnosis of a resolving cutaneous abscess on the abdominal wall and the patient was referred to a general surgeon for removal options due to the inconvenience of having to wear a bandage at all times.During the excision surgery a foreign body was found in and removed from the site, and was later identified as part of the dialysis catheter which had been implanted previously.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7767694
Report Number3009211636-2018-00268
Device Sequence Number13949538
Product Code FJS
UDI-Device Identifier10884521004092
UDI-Public10884521004092
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8811313013
Device Catalogue Number8811313013
Device Lot Number932345
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR